Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
bumblebee12345

Antibiotics caused my acne

Recommended Posts

I have a question.

A couple years ago I got a severe stomach infection and was hospitalized and put on an IV of very strong antibiotics. The next week I broke out in huge painful cystic acne on my cheeks. They left large red spots and scars that took a long time to heal. Before this I only suffered from minor pimples, and my skin was perfect before the antibiotic.

Eventually I went on the pill and it cleared up some of the cysts. I do not currently take contraceptives.

I now use Acne.org cleanser and prescription Retin-A every other night, as well as undergone laser treatment for the red scars. I still have cysts and lots of red marks on my face from healing and budding zits. It gets especially bad the week before menstruation.

Could the antibiotic have caused all of this? and if its the case, could taking strong probiotics help balance it and cure my acne?

Share this post


Link to post
Share on other sites

The probiotics will help, but there could be other reasons for your acne or more to do to recover.

Other changes that may have occurred possibly as a result of your illness. But also likely would be new food intolerances from the destruction of the beneficial flora as well as stress/anxiety both of which can harm your digestive system.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×